MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVS CNTRL 6.5X50MM ST/RST; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. COMP RVS CNTRL 6.5X50MM ST/RST; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Catalog Number 115400
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial surgery approximately thirteen (13) and a half months ago.The patient underwent an initial revision surgery due to a postoperative infection four (4) months ago.The glenosphere and bearing liner were revised.The patient underwent a second revision approximately two (2) months ago due to loosening of the implants.The peripheral screws and taper adapter were revised.Subsequently, the patient is being considered for a third revision surgery due to the central screw fracturing after the third surgery.The surgeon is planning to use the hhr system when the revision surgery takes place on and unknown date.
 
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: 110027734, compr vrs glen pps min tpr adr; lot#: unknown.Item#: 180551, comp lk scr 3.5hex 4.75x20 st; lot#: 65699984.Item#: 180553, comp lk scr 3.5hex 4.75x30 st; lot#: 65930511.Item#: 180554, comp lk scr 3.5hex 4.75x35 st; lot#: 877630.Item#: 180555, comp lk scr 3.5hex 4.75x40 st; lot#: 849670.G2: foreign: japan.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted in the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.The root cause of the reported issue is attributed to user error as two peripheral screws were removed in the previous revision and not replaced, thereby putting excessive strain on the central screw causing it to fracture.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP RVS CNTRL 6.5X50MM ST/RST
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20351832
Report Number0001825034-2024-02315
Device Sequence Number8108234
Product Code PHX
UDI-Device Identifier00880304677128
UDI-Public(01)00880304677128(17)320210(10)409840
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number115400
Device Lot Number409840
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown